Is this bruise healing? (Photo)

I had boletero filler last week and had bruising. Does this look like a healing bruise (yellow) and does it look over-filled?

Doctor Answers 8

Tear troughs

It appears you have a healing bruise. It does not look like an overfill issue. Thank you for submitting a picture.


Bellevue Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
4.9 out of 5 stars 14 reviews

Are you bruised following injection of Belotero?

Thank you for posting your photo and sharing the question. You appear to have a resolving bruise. Most bruised start dark and then become yellowish. You will probably look fine in another week.
Good luck,

James R. Gordon, MD, FACS, FAAO
New York Oculoplastic Surgeon
5.0 out of 5 stars 139 reviews

Bromelain for bruising


Thank you for the picture.

The yellow hue suggests that the bruise is breaking down.

The discolored tissue should resolve in the next 7 days.

Consider taking bromelain which has an enzyme that digests the breakdown products of the hemogobin molecule.

Read the ebook below about bromelain on the link below.

Dr. Karamanoukian

Hratch Karamanoukian, MD, FACS
Buffalo Phlebologist
4.8 out of 5 stars 41 reviews

Dark Circles, Eyelid Wrinkles/Bags Treatment -- Restylane or Belotero with Cannulas, Clear+Brilliant, Eclipse Micropen, Viva

Bruising is very common post treatment as the injection site is a sensitive area. Swelling and bruising may last but are not final results. I suggest speaking with your physician if bruising lasts. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 190 reviews

Belatero and bruised

Hi anonymous,

I'm sorry to hear about your bruising with Belatero.  Bruising is the unfortunate consequence of treating the skin with needles or consequence.  Neither the provider or the patients like this when it happens.  The good news is that your bruise appears to be on the way out.  Bruising goes through predictable evolution as the hemoglobin (red) is broken down in to its components.  The first breakdown is biliverdin (green), which then breaks down to bilirubin (yellow).  Yours appears to be in the later phases. 

Hope that helps,

Dr. B

David Boudreault, MD
Palo Alto Physician
4.9 out of 5 stars 14 reviews

Bruising from Belotero

It appears as if you just have some bruising form the injections.  The full results cannot be evaluated for at least two weeks.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 76 reviews

Still has bruising

There is still bruising and swelling that will take some time to go down. It does not look overfilled, but it is still early and should be seen in comparison to the other eye.

Keith Denkler, MD
Marin Plastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.